# SDR CALA9801698

- Difficulty date: September 10, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N72822
- Make and model: Doug DC-9-82
- Aircraft serial: 49482
- System (JASC): 7510 · Engine Anti-Icing System
- Part: Duct
- Condition: Ruptured
- Location: Nr 2 Engine
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

THE RT FIRE DETECTOR LOOP LIGHT ILLUMINATED, FOLLOWED BY THE RT FIRE WARNING LIGHT AND BELL WHILE EN ROUTE FROM IAH TO CLE.  THE RIGHT ENGINE POWER WAS REDUCED AND THE FIRE WARNINGS CEASED.  THE AIRCRAFT WAS RETURNED TO IAH WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE ANTI-ICE DUCT ON TOP OF NR 2 ENGINE RUPTURED.  THE ANTI-ICE DUCT WAS REMOVED AND REPLACED.  IN ADDITION, THE NR 2 ENGINE UPPER COWLING WAS REMOVED AND REPLACED DUE TO HEAT DAMAGE CAUSED BY RUPTURE OF THE ANTI-ICE DUCT.  LEAK CHECKS WERE GOOD AND A FIRE DETECTION TEST WAS NORMAL.
